MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3515
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob and weight are unknown.This information was not available from the facility.Foreign: (b)(6).The angiosculpt has not been returned by the facility, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used in a severely calcified proximal rca.Prior to the angiosculpt, a rotablation device was used.The angiosculpt was inflated multiple times and during the 4th inflation at 16 atm for 12 seconds, the balloon burst.Upon removal, the device was caught in the patient¿s anatomy and unable to be removed.With much force applied, a portion of the balloon separated radially in the patient.The patient was in stable condition, but was transferred by helicopter to another hospital for bypass.This adverse event and product problem is being submitted because the balloon ruptured radially and required surgical intervention (bypass).
 
Event or Problem Description
Based on the device evaluation and additional information received, the device separated at the intermediate shaft and not a radial balloon separation as reported in the initial mdr.This adverse event and product problem is being submitted because the balloon ruptured and the intermediate shaft separated requiring surgical intervention (bypass).
 
Additional Manufacturer Narrative
Block h3: the angiosculpt catheter was returned with just the proximal portion.This includes hypotube, hypotube bond, a portion of the intermediate shaft, luer, and strain relief.Visual inspection found no damage to the proximal portion and measures approximately 117 cm.The distal portion of the catheter was not returned.This includes the distal tip, distal bond, balloon, scoring element, intermediate bond, transition tubing, rx port, proximal bond, and distal shaft.Overall catheter measurement is 137 cm which confirms that approximately 20 cm separated from the catheter.The reported balloon rupture could not be confirmed since the distal portion separated and not returned.Block h6: based on the device evaluation and complaint details, the catheter got caught on the severely calcified lesion and the degree of force applied by the user likely resulted in the shaft separation.Per the ifu, retained device components is listed as a possible adverse effects of the procedure.Additionally, component code #4721 (rod/shaft) was added to document the shaft separation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT RX PTCA
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key15020128
Report Number3005462046-2022-00029
Device Sequence Number17856859
Product Code NWX
UDI-Device Identifier00813132021245
UDI-Public00813132021245
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number2200-3515
Device Catalogue Number2200-3515
Device Lot NumberG22010049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: WHISPER ES GUIDEWIRE, SIZE UNK; MEDTRONIC: 7F AL1 GUIDE CATHETER; TERUMO: 7F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite